MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HYDRATOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION HYDRATOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00583040
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: impact code f05 is being used to capture the reportable event of rescheduled procedure.
 
Event or Problem Description
Note: this report pertains to first of four hydratome rx 44 used during the same procedure.It was reported to boston scientific corporation that a hydratome rx 44 was used in the duodenum during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6), 2023.During the procedure, the hydratome rx 44 was inserted through the duodenoscope.After the device exited the duodenoscope, the physician had difficulty passing the guidewire through the tome due to friction.The same problem happened when the physician opened three more hydratome rx 44.It was reported that the physician attempted to reload the guidewire through the tome after flushing the tome with saline and wetting the guidewire; however, the same problem was still noticed.It was also noted that the patient had a very difficult anatomy to cannulate (periampullary diverticula and a duodenal mucosal fold) partially blocking the view of the ampulla.The physician was able to place a pancreatic duct stent; however, the procedure was rescheduled, and a second procedure was performed, treating the biliary leak and it was successfully completed.There were no patient complications reported as a result of this event.The patient was discharged from the hospital.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: impact code f05 is being used to capture the reportable event of rescheduled procedure.Block h10: the returned hydratome rx 44 was analyzed, and a visual evaluation noted that the working length was torn from the tip to the end of the rx channel, which is consistent with the findings when the device was observed under magnification.Additionally, it was difficult to advance the guidewire during the functional test.No other problems with the device were noted.The product analysis revealed that working length was torn from the end of the rx channel to the tip, which is typically caused when the user pulls/removes the guidewire through the c-channel, also the technique used during loading/removing the guidewire into the device could cause the catheter gets torn.After functional inspection, it was difficult to advance the jagwire through the autotome device.The condition of torn working length leads to the difficulty in advancing the guidewire.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.
 
Event or Problem Description
Note: this report pertains to first of four hydratome rx 44 used during the same procedure.It was reported to boston scientific corporation that a hydratome rx 44 was used in the duodenum during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During the procedure, the hydratome rx 44 was inserted through the duodenoscope.After the device exited the duodenoscope, the physician had difficulty passing the guidewire through the tome due to friction.The same problem happened when the physician opened three more hydratome rx 44.It was reported that the physician attempted to reload the guidewire through the tome after flushing the tome with saline and wetting the guidewire; however, the same problem was still noticed.It was also noted that the patient had a very difficult anatomy to cannulate (periampullary diverticula and a duodenal mucosal fold) partially blocking the view of the ampulla.The physician was able to place a pancreatic duct stent; however, the procedure was rescheduled, and a second procedure was performed, treating the biliary leak and it was successfully completed.There were no patient complications reported as a result of this event.The patient was discharged from the hospital.

Brand Name
HYDRATOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17881392
Report Number3005099803-2023-05265
Device Sequence Number7418081
Product Code KNS
UDI-Device Identifier08714729755197
UDI-Public08714729755197
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00583040
Device Catalogue Number8304
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer12/14/2023
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexUnknown